Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 382, NWS Norman, OK

May 7, 2008Coal County, Johnston County, Pontotoc County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at May 7, 2008, 6:16 PM CDT for Coal County, Johnston County, Pontotoc County, Oklahoma. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 7, 2008, 6:16 PM CDT (23:16 UTC)
Expired
May 7, 2008, 6:46 PM CDT
In force
30 min
Issued by
NWS Norman, OK
Area
Storm-based polygon

Counties Coal County, OK, Johnston County, OK, Pontotoc County, OK

The radar

The Norman radar (KTLX), 110 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 7, 1:33 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 11.3 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2008-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 72 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2008-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 196 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
72 J/kg
Mixed-layer CIN
-374 J/kg
Mixed-layer LCL
627 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
196 m²/s²
0-3 km storm-relative helicity
398 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 3:19 PM CDT, 2 hours 57 minutes earlier.

Area forecast discussion, May 7, 3:19 PM CDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
319 PM CDT WED MAY 7 2008

.DISCUSSION...
THE LARGE AREA OF CONVECTION CURRENTLY COVERING MOST OF OUR
FORECAST AREA IS EXPECTED TO SHIFT NORTHEAST THIS EVENING AS THE
UPPER LOW MOVES INTO EASTERN OKLAHOMA. UNTIL THEN... WE EXPECT THE
USUAL ARRANGEMENT OF ADVERSE WEATHER... RANGING FROM A RISK OF
TORNADIC SUPERCELLS ACROSS OUR SOUTH-CENTRAL AND SOUTHEAST
COUNTIES... TO A POSSIBILITY OF SMALL FUNNELS UNDER THE UPPER
LOW... TO SIMPLY RAIN AND SHOWERS ACROSS MOST OF THE NORTH.

AS THE LOW MOVES EAST INTO EASTERN OKLAHOMA THIS EVENING... THE
WESTERN EDGE OF THE RAIN SHOULD BEGIN TO CROSS OUR FORECAST
AREA... AND ALL RAIN IS EXPECTED TO END BY TOMORROW MORNING.

ANOTHER UPPER-LEVEL DISTURBANCE WILL BRING A CHANCE OF SHOWERS AND
STORMS AGAIN TOMORROW NIGHT... AND ANOTHER OVER THE WEEKEND.

ONLY THE FIRST PERIOD OF THIS FORECAST ISSUANCE WILL CONTAIN
SIGNIFICANT CHANGES FROM THE PREVIOUS FORECAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  53  80  56  79 /  50   0  30   0
HOBART OK         52  82  56  80 /  20   0  30   0
WICHITA FALLS TX  57  85  59  86 /  20   0  20  10
GAGE OK           49  78  50  81 /  20  10  30   0
PONCA CITY OK     53  71  56  76 /  70   0  40   0
DURANT OK         60  81  62  83 /  40   0  20  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

23/23
Hazardous weather outlook, May 7, 5:59 PM CDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
559 PM CDT WED MAY 7 2008

OKZ004>048-050>052-TXZ083>090-081200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
559 PM CDT WED MAY 7 2008

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PARTS OF
CENTRAL AND SOUTHERN OKLAHOMA THIS EVENING.

LOCATION...
THE SLIGHT RISK AREA IS ALONG AND SOUTH OF A LINE FROM PONCA CITY...
TO KINGFISHER...TO CHICKASHA... TO MARIETTA OKLAHOMA.

TIMING...
SEVERE STORMS WILL BE POSSIBLE THROUGH 10 PM.

IMPACTS...
HAIL TO THE SIZE OF GOLFBALLS AND WIND GUSTS TO 65 MPH WILL BE THE
MAIN CONCERNS. ISOLATED TORNADOES WILL ALSO BE POSSIBLE.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL IN THE
SLIGHT RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS THROUGH
THIS EVENING.

DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS
PARTS OF OKLAHOMA AND WESTERN NORTH TEXAS THROUGH THIS EVENING AS AN
UPPER LEVEL LOW MOVES NORTHEAST ACROSS CENTRAL INTO EASTERN
OKLAHOMA. A SURFACE LOW OVER OKLAHOMA CITY LATE THIS AFTERNOON WILL
ALSO MOVE NORTHEAST ACROSS OKLAHOMA THIS EVENING... WITH A DRYLINE
EXTENDING SOUTH INTO TEXAS. A FRONT ALSO EXTENDED FROM THE LOW INTO
NORTHEAST OKLAHOMA LATE THIS AFTERNOON. COLD TEMPERATURES ALOFT WILL
CONTINUE TO MOVE ACROSS THE AREA WITH THE UPPER LOW. UNSTABLE
CONDITIONS WILL CONTINUE TO DEVELOP EAST OF THE SURFACE AND UPPER
LOW. SEVERE STORMS WILL BE POSSIBLE ACROSS THE RISK AREA INTO THIS
EVENING. VERTICAL WIND SHEAR AND MODERATE INSTABILITY WILL BE
SUFFICIENT TO SUPPORT SUPERCELLS INTO THIS EVENING. WHILE LARGE HAIL
AND STRONG WINDS WILL BE THE PRIMARY SEVERE WEATHER CONCERNS...
TORNADOES WILL BE POSSIBLE. LOCALLY HEAVY RAIN WILL ALSO BE
POSSIBLE. THE SEVERE WEATHER POTENTIAL WILL END LATER THIS EVENING
AS THE UPPER LOW MOVES INTO EASTERN OKLAHOMA.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY MAY 8.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA... 100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR... 100 PERCENT.

OTHER HAZARDOUS WEATHER...
LOCALLY HEAVY RAINFALL WILL BE POSSIBLE ACROSS MUCH OF OKLAHOMA AND
PARTS OF WESTERN NORTH TEXAS. THE HEAVY RAINFALL MAY LEAD TO
FLOODING... ESPECIALLY IN LOW-LYING AND POORLY DRAINED AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THUNDERSTORM OUTLOOK...
THERE WILL BE A CHANCE OF THUNDERSTORMS AGAIN THURSDAY NIGHT AND
FRIDAY MORNING... BUT SEVERE STORMS ARE NOT EXPECTED.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
THURSDAY.

MAXWELL

In the hours before

Special weather statement, May 7, 5:53 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
553 PM CDT WED MAY 7 2008

OKZ013-019-020-072315-
LOGAN OK-NOBLE OK-PAYNE OK-
553 PM CDT WED MAY 7 2008

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR LOGAN...NOBLE AND PAYNE
COUNTIES.

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 8 MILES NORTHWEST OF
MULHALL TO 7 MILES SOUTHWEST OF MERIDIAN AT 553 PM CDT...MOVING
NORTHEAST AT 32 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
Local storm report, May 7, 5:54 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
554 PM CDT WED MAY 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     TSTM WND GST     2 S ARDMORE             34.15N 97.14W
05/07/2008  M69 MPH          CARTER             OK   AMATEUR RADIO

&&

TAYLOR
Local storm report, May 7, 6:05 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
605 PM CDT WED MAY 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     TSTM WND GST     6 NW OKLAHOMA CITY      35.53N 97.59W
05/07/2008  E70 MPH          OKLAHOMA           OK   PUBLIC

            SMALL TO MEDIUM SIZED TREES BENT OVER.

&&

TAYLOR
Local storm report, May 7, 6:08 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
608 PM CDT WED MAY 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     HAIL             5 S DICKSON             34.12N 96.99W
05/07/2008  E1.25 INCH       CARTER             OK   EMERGENCY MNGR

&&

TAYLOR
Local storm report, May 7, 6:14 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
614 PM CDT WED MAY 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0511 PM     TORNADO          1 NE WARR ACRES         35.54N 97.61W
05/07/2008                   OKLAHOMA           OK   OFFICIAL NWS OBS

            WILEY POST AIRPORT OBSERVER REPORTED A TORNADO 3 MILES
            EAST OF AIRPORT. DAMAGE HAS BEEN REPORTED BY THE MEDIA IN
            THE AREA OF NORTHWEST 63RD STREET AND MERIDIAN.

&&
Special weather statement, May 7, 6:14 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
614 PM CDT WED MAY 7 2008

OKZ013-019-020-072345-
LOGAN OK-NOBLE OK-PAYNE OK-
614 PM CDT WED MAY 7 2008

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR LOGAN...NOBLE AND PAYNE
COUNTIES.

A GROUP OF STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF MULHALL
AT 614 PM CDT...MOVING NORTHEAST AT 25 MPH.

HEAVY RAIN...SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN LOGAN...NOBLE AND PAYNE COUNTIES...INCLUDING THE CITY OF
STILLWATER...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 11:48 PM CDTSevere Thunderstorm WarningOUNTillman42 min
May 7, 12:58 AM CDTHigh Wind WarningOUNGreer, Harmon, Jackson, Kiowa71 min
May 7, 2:58 AM CDTSevere Thunderstorm WarningOUNJackson, Kiowa, Tillman47 min
May 7, 3:31 AM CDTSevere Thunderstorm WarningOUNComanche, Cotton, Tillman44 min
May 7, 3:52 AM CDTSevere Thunderstorm WarningOUNCaddo, Comanche, Grady38 min
May 7, 4:12 AM CDTSevere Thunderstorm WarningOUNComanche, Cotton, Grady, Stephens21 min
May 7, 5:44 AM CDTSevere Thunderstorm WarningOUNCleveland, Garvin, Grady, McClain, Pottawatomie, Stephens46 min
May 7, 6:38 AM CDTSevere Thunderstorm WarningOUNJohnston, Lincoln, Pottawatomie, Seminole52 min
May 7, 6:41 AM CDTSevere Thunderstorm WarningOUNLincoln, Pottawatomie, Seminole23 min
May 7, 10:19 AM CDTAreal Flood AdvisoryOUNOklahoma116 min
May 7, 12:13 PM CDTRiver Flood WarningOUNPottawatomie, Seminole22 hr
May 7, 2:24 PM CDTSevere Thunderstorm WarningOUNJefferson, Stephens51 min
May 7, 2:55 PM CDTSevere Thunderstorm WarningOUNCarter, Garvin, Murray65 min
May 7, 3:32 PM CDTSevere Thunderstorm WarningOUNCleveland, McClain, Oklahoma, Pottawatomie43 min
May 7, 3:37 PM CDTAreal Flood AdvisoryOUNBlaine, Caddo3 hr
May 7, 3:37 PM CDTSevere Thunderstorm WarningOUNJefferson38 min
May 7, 3:40 PM CDTSevere Thunderstorm WarningOUNComanche40 min
May 7, 4:03 PM CDTAreal Flood AdvisoryOUNCanadian, Oklahoma3 hr
May 7, 4:05 PM CDTSevere Thunderstorm WarningOUNStephens40 min
May 7, 4:10 PM CDTSevere Thunderstorm WarningOUNLove65 min
May 7, 4:23 PM CDTSevere Thunderstorm WarningOUNCarter, Garvin, Murray52 min
May 7, 4:33 PM CDTSevere Thunderstorm WarningOUNCanadian, Grady42 min
May 7, 4:55 PM CDTSevere Thunderstorm WarningOUNCanadian, Cleveland, Oklahoma50 min
May 7, 5:05 PM CDTTornado WarningOUNOklahoma25 min
May 7, 5:08 PM CDTFlash Flood WarningOUNCanadian, Oklahoma3 hr
May 7, 5:14 PM CDTSevere Thunderstorm WarningOUNCarter, Coal, Johnston, Love, Marshall, Murray and 1 more61 min
May 7, 5:20 PM CDTTornado WarningOUNOklahoma36 min
May 7, 5:33 PM CDTSevere Thunderstorm WarningOUNCleveland, Pottawatomie42 min
May 7, 5:39 PM CDTAreal Flood AdvisoryOUNCleveland, Pottawatomie2 hr
May 7, 5:39 PM CDTTornado WarningOUNLincoln, Pottawatomie, Seminole31 min
May 7, 5:45 PM CDTSevere Thunderstorm WarningOUNAtoka, Bryan, Coal, Johnston, Marshall60 min
May 7, 6:07 PM CDTAreal Flood AdvisoryOUNLogan3 hr
May 7, 6:08 PM CDTSevere Thunderstorm WarningOUNHughes52 min
May 7, 6:12 PM CDTSevere Thunderstorm WarningOUNLincoln48 min
May 7, 6:36 PM CDTFlash Flood WarningOUNLogan3 hr
May 6, 9:46 PM CDTSevere Thunderstorm WarningOUNKnox34 min
May 6, 9:48 PM CDTSevere Thunderstorm WarningOUNFoard42 min
May 6, 11:44 PM CDTSevere Thunderstorm WarningOUNFoard, Hardeman46 min
May 7, 1:50 AM CDTAreal Flood AdvisoryOUNHardeman, Wilbarger4 hr
May 7, 2:53 AM CDTSevere Thunderstorm WarningOUNFoard, Hardeman28 min
May 7, 2:32 PM CDTSevere Thunderstorm WarningOUNKnox58 min
May 7, 3:50 PM CDTSevere Thunderstorm WarningOUNClay25 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.